Alert archive / Louisiana / Flash Flood Warnings in 2011

Flash Flood Warning 26, NWS Jackson, MS

March 8, 2011Franklin Parish, Madison Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Mar 8, 2011, 11:48 PM CST for Franklin Parish, Madison Parish, Tensas Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2011, 11:48 PM CST (05:48 UTC)
Expired
Mar 9, 2011, 2:45 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 1:00 AM CSTFLASH FLOODSt. Joseph, LATWO STREETS ARE UNDER WATER IN TOWN AND ARE BLOCKED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 72 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 542 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
542 m²/s²
0-3 km storm-relative helicity
664 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WGUS54 KJAN 090548
FFWJAN
LAC041-065-107-090845-
/O.NEW.KJAN.FF.W.0026.110309T0548Z-110309T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1148 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF WINNSBORO...
  MADISON PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF TALLULAH...
  TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 245 AM CST

* AT 1147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  THUNDERSTORMS MOVING BACK INTO THE WARNED AREA. ESTIMATED RADAR    
  RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE      
  OCCURRED IN THE PAST THREE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SOMERSET...LIDDIEVILLE...CROWVILLE...BAKERS...AFTON...WAVERLY...
  TENDAL...MANSFORD AND OMEGA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

RAINFALL AMOUNTS FROM TWO TO FOUR INCHES IN A HOUR CAN CAUSE
SIGNIFICANT FLOODING IN AND AROUND THE TOWN OF NEWELLTON...INCLUDING
HIGHWAY 887...HIGHWAY 4 TO VERONA STREET AND PORTIONS OF POINT DRIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3218 9188 3239 9169 3241 9148 3254 9145
      3257 9108 3235 9091 3238 9088 3222 9098
      3221 9116 3219 9105 3203 9107 3176 9136
      3176 9126 3175 9128 3176 9153 3197 9159
      3188 9178 3198 9189

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 8:25 PM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Mar 8, 8:25 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CST TUE MAR 8 2011

.UPDATE...TORNADO WATCH NUMBER 44 RECENTLY ISSUED TO REPLACE
EXPIRING WATCH NUMBER 42...LASTING THROUGH 3 AM. IN ADDITION TO
REPLACING COUNTIES IN PREVIOUS WATCH AROUND A TIER OF COUNTIES AND
PARISHES WERE ADDED ON THE NORTH SIDE OF THE PREVIOUS NORTHERN WATCH
FRINGE. PRODUCTS UPDATED AND RESENT TO REFLECT THE WATCH.

CURRENTLY WATCHING WARM FRONT EXTENDING FROM NORTHWEST TO SOUTHEAST
(FROM FAR SOUTHEAST MS TO NORTH CENTRAL LA). THIS BOUNDARY HAS
PREVIOUSLY BEEN ANCHORED PRETTY SOLIDLY BY HEAVY RAIN CONVECTIVE
CLUSTER OVER SE LA AND SE MS. HOWEVER...THIS CLUSTER HAS RECENTLY
BROKEN UP AND IS ALLOWING WARM FRONT TO PROGRESS NORTH MORE RAPIDLY.
AMPLE LOW LEVEL MOISTURE (MID TO UPPER 60S DEWPOINTS) EXISTS SOUTH
OF THE WARM FRONT...AND THIS IS EXPECTED TO SPILL NORTH TOWARDS
HEART OF THE REGION OVERNIGHT...INCREASING SEVERE RISK. THIS EVENING
THE WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL PRIMARILY BE
TRIGGERED ISENTROPICALLY ATOP THIS WARM FRONT...BUT ANTICIPATE A
LARGE AXIS OF HEAVY RAIN AND STORMS EXTENDING SOUTH OF THE WARM
FRONT TO EVOLVE AND TRANSLATE EAST ACROSS THE ARKLAMISS OVERNIGHT
AND INTO EARLY WEDNESDAY MORNING.

PREVIOUS FORECAST MORE OR LESS ON TRACK AS MUCH OF THE REGION/S WX
IN THE EXTREME SHORT TERM IS BEING CONTROLLED BY COMPLICATED
MESOSCALE FACTORS. /BB/

&&

.AVIATION...FLIGHT CATS WILL BE PRIMARILY MVFR (TO LOCALLY IFR)
THROUGH THE NIGHT AND INTO WEDNESDAY MORNING AS A COLD FRONT COMES
INTO THE REGION AND PRODUCES LOW CLOUDS...AS WELL AS SHOWERS AND
THUNDERSTORMS. SOME OF THE THUNDERSTORMS THROUGH MIDDAY TOMORROW
COULD BE STRONG TO SEVERE AND THUS CAPABLE OF PRODUCING MAJOR
TURBULENCE. SOUTHEAST TO SOUTH WINDS TONIGHT WILL GUST UP TO 20 MPH
AT TIMES...WITH WINDS SHIFTING TO THE WEST AND NORTHWEST IN THE
MORNING THROUGH MIDDAY HOURS TOMORROW. EXPECT SKIES TO MAINLY
IMPROVE TO VFR AFTER FROPA...ALTHOUGH CLOUDS WILL STILL ABOUT AND
SOME CEILINGS (PARTICULARLY NORTH OF I-20) MAY SNEAK BELOW 3 KFT AT
TIMES. /BB/

&&

.PREV DISCUSSION... /ISSUED 441 PM CST TUE MAR 8 2011/

DISCUSSION...HIGH-END SEVERE WEATHER AND FLASH FLOODING IS STILL
ANTICIPATED THROUGH TONIGHT AND INTO TOMORROW MORNING. FORECAST
THINKING IS STILL ABOUT THE SAME...WITH THE GREATEST RISK FOR SEVERE
WEATHER ALONG AND WEST OF THE MS RIVER EXTENDING SOUTHEAST ACROSS
SOUTH CENTRAL MS...AND THE GREATEST RISK FOR FLASH FLOODING ALONG
AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY.

A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS AFTN WITH SFC
DEWPOINTS STILL IN THE LOWER 50S ALONG THE HWY 82 CORRIDOR FROM GWO
TO GTR...WHILE UPPER 60S DEWPOINTS WERE SURGING INLAND AND
APPROACHING THE NATCHEZ AREA PRIOR TO SUNSET. SCATTERED MOSTLY
ELEVATED STORMS HAVE CONTINUED FOR MUCH OF THE DAY...BUT
SURFACE-BASED STORMS HAVE BEEN MOVING INTO THE HIGHWAY 84 CORRIDOR
WITH THE MOST INTENSE STORMS NOW APPROACHING THE COLUMBIA TO
HATTIESBURG AREA.

THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL CONTINUE TO SURGE
INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL APPROACH THE I-20
CORRIDOR DURING THE NIGHT WITH MIXED LAYER CAPE EXCEEDING 700 J/KG...
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SRN MS...WE
ARE STILL VERY CONCERNED WITH THE RISK FOR STRONG TORNADOES OVER SRN
AND WRN PORTIONS OF THE FORECAST AREA...WITH THE RISK DECREASING
SHARPLY OVER NC/NE PORTIONS OF MS ALONG THE HWY 82 CORRIDOR WHERE
INSTABILITY SHOULD REMAIN ELEVATED FOR THE MOST PART.

THE RISK FOR SEVERE WEATHER AND FLOODING WILL BECOME MOSTLY CONFINED
TO SOUTHEAST PORTIONS OF THE ARKLAMISS WEDNESDAY MORNING...WITH
DRIER CONDITIONS MOVING INTO THE ENTIRE AREA FOR THE AFTN. /EC/

HYDROLOGY...VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER
VALUES IN EXCESS OF 1.5 INCHES...A VERY RICH BOUNDARY LAYER...AND
INCREASINGLY DEEP MOISTURE PROFILES WILL SUPPORT INTENSE RAINFALL
RATES IN TSTM ACTIVITY...AS HAS ALREADY BEEN THE CASE OVER SC/SE MS.
DEEP LAYER WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE NIGHT
AND WILL SUPPORT AN INCREASED POTENTIAL FOR TRAINING STORMS. HIGH
RES WRF OUTPUT INDICATES THE POTENTIAL FOR > 5 TO 7 INCHES OF
RAINFALL SOUTH OF I-20 OVER SC/SE MS TONIGHT INTO WED MORNING. THERE
ARE SOME INDICATIONS OF BI-MODAL QPF MAXES AS PRIMARY TROUGH AXIS
APPROACHES AND INCITES TSTM COMPLEX OVER WRN PORTIONS OF THE AREA
LATER THIS EVNG...WHILE THE COMPLEX OVER SC/SE MS REMAINS ANCHORED
THERE. THE OVERALL MODEL CONSENSUS SHOWS THAT THE CURRENT FLASH
FLOOD WATCH NEEDS TO BE EXPANDED A LITTLE FARTHER NW INTO NC MS AND
AMOUNTS HAVE BEEN BEEFED UP A BIT AS WELL. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  73  39  61 / 100  52   3   0
MERIDIAN      61  78  38  64 / 100  91   5   0
VICKSBURG     62  71  39  60 / 100  39   3   0
HATTIESBURG   63  81  42  65 / 100  96   2   0
NATCHEZ       60  69  40  60 / 100  46   2   0
GREENVILLE    57  64  38  58 / 100  20   4   0
GREENWOOD     55  68  37  57 / 100  32   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ026>033-
     036>039-042>066-072>074.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ016-023>026.

AR...NONE.
&&

50
Hazardous weather outlook, Mar 8, 3:59 PM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CST TUE MAR 8 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047>049-053>056-
059>066-072>074-092200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

HIGH END SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG
TORNADOES...AND FLASH FLOODING...WILL BE POSSIBLE TONIGHT AS A
STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED
THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF
STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH
STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER
INCLUDING TORNADOES...DAMAGING WIND GUSTS GREATER THAN 75 MPH...AND
HAIL TO THE SIZE OF GOLF BALLS. THE RISK OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ018-019-025-027-034>037-041>045-050>052-057-058-092200-
BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-SCOTT-NEWTON-
LAUDERDALE-JASPER-CLARKE-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A
STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED
THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF
STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH
STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE
WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS UP TO 60 MPH...AND
HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ026-028>033-038-039-046-092200-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-
NOXUBEE-KEMPER-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE
TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS.
SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING
LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG
WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO
60 MPH AND HAIL. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST
TO EAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

EC

In the hours before

Local storm report, Mar 8, 10:33 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1033 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     FLASH FLOOD      1 N BAY SPRINGS         31.99N 89.28W
03/08/2011                   JASPER             MS   EMERGENCY MNGR

            WATER ENTERING ONE HOME ALONG HWY 15 JUST NORTH OF BAY
            SPRINGS.

&&

JALLEN
Local storm report, Mar 8, 10:49 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1049 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     HAIL             5 E SCOOBA              32.83N 88.39W
03/08/2011  E0.25 INCH       KEMPER             MS   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED BY KEMPER EM

1015 AM     HAIL             BRANDON                 32.28N 90.00W
03/08/2011  E0.25 INCH       RANKIN             MS   EMERGENCY MNGR

            PEA SIZE HAIL AT SHILOH PARK...REPORTED BY BRANDON EOC

0519 PM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
03/08/2011                   MARION             MS   EMERGENCY MNGR

            WATER WAS BEGINNING TO FLOW INTO THE FRONT DOOR OF A
            NURSING HOME WITH SANDBAGGING OCCURRING.

0556 PM     HAIL             2 NW LUMBERTON          31.02N 89.48W
03/08/2011  E1.00 INCH       LAMAR              MS   LAW ENFORCEMENT

0615 PM     LIGHTNING        PETAL                   31.34N 89.25W
03/08/2011                   FORREST            MS   EMERGENCY MNGR

            LIGHTING STRUCK DIXIE ELECTRIC SUB STATION KNOCKING OUT
            POWER IN THE AREA

0620 PM     FLASH FLOOD      LITTLE SPRINGS          31.40N 90.73W
03/08/2011                   FRANKLIN           MS   EMERGENCY MNGR

            SEVERAL LOW LYING RDS WERE UNDER WATER ACROSS THE SE/E
            PORTION OF THE COUNTY.

0630 PM     TSTM WND DMG     3 SW BAXTERVILLE        31.05N 89.63W
03/08/2011                   LAMAR              MS   EMERGENCY MNGR

            TREE DOWN ON LOST JOHN ROAD. TIME ESTIMATED FROM RADAR

0640 PM     FLASH FLOOD      BAXTERVILLE             31.08N 89.59W
03/08/2011                   LAMAR              MS   EMERGENCY MNGR

            HIGHWAY 13 REPORTED TO BE FLOODED NEAR BAXTERVILLE

0646 PM     HAIL             ROCK HILL               31.08N 89.31W
03/08/2011  E1.00 INCH       FORREST            MS   EMERGENCY MNGR

0652 PM     HAIL             MCLAURIN                31.17N 89.22W
03/08/2011  E0.75 INCH       FORREST            MS   EMERGENCY MNGR

0655 PM     HAIL             4 SE HATTIESBURG        31.27N 89.26W
03/08/2011  E1.00 INCH       FORREST            MS   EMERGENCY MNGR

0700 PM     NON-TSTM WND DMG SOCIETY HILL            31.41N 89.89W
03/08/2011                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            TREE DOWN ACROSS HATHORN ROAD. TIME ESTIMATED.

0700 PM     NON-TSTM WND DMG HEBRON                  31.72N 89.95W
03/08/2011                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            TREE DOWN AT INTERSECTION OF HIGHWAY 42 AND OLD HEBRON
            ROAD. TIME ESTIMATED.

0700 PM     FLASH FLOOD      BROOKHAVEN              31.58N 90.45W
03/08/2011                   LINCOLN            MS   EMERGENCY MNGR

            SEVERAL ROADS FLOODED AND ONE WATER RESCUE OF PERSON IN
            STALLED CAR

0706 PM     HEAVY RAIN       3 SW PURVIS             31.11N 89.44W
03/08/2011  M3.36 INCH       LAMAR              MS   EMERGENCY MNGR

            MEASURED AT COUNTY EOC

0713 PM     HEAVY RAIN       HATTIESBURG             31.31N 89.31W
03/08/2011  M2.65 INCH       FORREST            MS   EMERGENCY MNGR

            RAINFALL AMOUNT MEASURED AT COUNTY EOC IN AN HOUR AND A
            HALF

0714 PM     TSTM WND DMG     3 SW MONTICELLO         32.57N 91.43W
03/08/2011                   EAST CARROLL       LA   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ACROSS CARMEL-NEW HOPE ROAD AND
            OLIVAR WILSON ROAD.

0720 PM     FLASH FLOOD      BAXTERVILLE             31.08N 89.59W
03/08/2011                   LAMAR              MS   EMERGENCY MNGR

            4 TO 6 INCHES OF WATER OVER H. THOMAS RD IN SW LAMAR CO.

0725 PM     FLASH FLOOD      BROOKHAVEN              31.58N 90.45W
03/08/2011                   LINCOLN            MS   EMERGENCY MNGR

            COUNTY WIDE FLOODING BEGINGING TO OCCUR ON LOWER-LYING
            COUNTY ROADS. CONDITIONS CONTINUE TO WORSEN.

0746 PM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
03/08/2011                   FORREST            MS   EMERGENCY MNGR

            SEVERAL STREETS FLOODED WITH 3 BUILDINGS TAKING ON WATER

0746 PM     FLASH FLOOD      MCLAURIN                31.17N 89.22W
03/08/2011                   FORREST            MS   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN THE COUNTY INCLUDING HIGHWAY 49
            IN MCLAURIN

0756 PM     HEAVY RAIN       BROOKHAVEN              31.58N 90.45W
03/08/2011  M2.75 INCH       LINCOLN            MS   BROADCAST MEDIA

            REPORT JUST EAST OF BROOKHAVEN

0803 PM     HEAVY RAIN       BROOKHAVEN              31.58N 90.45W
03/08/2011  M3.75 INCH       LINCOLN            MS   EMERGENCY MNGR

            REPORT FROM BROOKHAVEN EOC

0809 PM     HAIL             ARCHIE                  31.58N 91.97W
03/08/2011  E0.50 INCH       CATAHOULA          LA   PUBLIC

0818 PM     FLASH FLOOD      MONTICELLO              31.55N 90.11W
03/08/2011                   LAWRENCE           MS   LAW ENFORCEMENT

            RD UNDER WATER IN TOWN WITH A CAR STALLED IN THE FLOOD
            WATERS.

0830 PM     FLASH FLOOD      MENDENHALL              31.96N 89.87W
03/08/2011                   SIMPSON            MS   LAW ENFORCEMENT

            A PORTION OF HWY 13 UNDER WATER IN MENDENHALL.

0836 PM     TSTM WND DMG     PRENTISS                31.60N 89.87W
03/08/2011                   JEFFERSON DAVIS    MS   BROADCAST MEDIA

            TREES REPORTED DOWN BY FOX40

0930 PM     FLASH FLOOD      SEMINARY                31.56N 89.50W
03/08/2011                   COVINGTON          MS   LAW ENFORCEMENT

            WATER OVER 3 RDS NEAR SEMINARY

0930 PM     FLASH FLOOD      3 NE PINOLA             31.91N 89.93W
03/08/2011                   SIMPSON            MS   LAW ENFORCEMENT

            A PORTION OF HWY 43 HAS 2-3 FT OF WATER COVERING THE RD.

0940 PM     TSTM WND GST     BRANDON                 32.28N 90.00W
03/08/2011  E45.00 MPH       RANKIN             MS   EMERGENCY MNGR

            TREE DOWN ACROSS TRICKHAMBRIDGE ROAD

0955 PM     FLASH FLOOD      2 NW FLORENCE           32.18N 90.15W
03/08/2011                   RANKIN             MS   BROADCAST MEDIA

            A PORTION OF CLEARY RD IS UNDER WATER.

1013 PM     NON-TSTM WND DMG NEWTON                  32.32N 89.16W
03/08/2011                   NEWTON             MS   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN ACROSS NEWTON COUNTY.
            LIKELY A RESULT OF WET GROUND AND GUSTY WINDS.

1020 PM     FLASH FLOOD      TAYLORSVILLE            31.83N 89.43W
03/08/2011                   SMITH              MS   LAW ENFORCEMENT

            SEVERAL RDS IN TOWN ARE UNDER WATER

1031 PM     FLASH FLOOD      1 N BAY SPRINGS         31.99N 89.28W
03/08/2011                   JASPER             MS   EMERGENCY MNGR

            WATER ENTERING ONE HOME ALONG HWY 15 JUST NORTH OF BAY
            SPRINGS.

&&
Local storm report, Mar 8, 10:52 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLASH FLOOD      BROOKHAVEN              31.58N 90.45W
03/08/2011                   LINCOLN            MS   EMERGENCY MNGR

            NUMEROUS RDS ACROSS THE COUNTY HAVE BEEN FLOODED WITH

&&

CME
Local storm report, Mar 8, 11:01 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TSTM WND DMG     3 SW MONTICELLO         31.52N 90.15W
03/08/2011                   LAWRENCE           MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ACROSS CARMEL-NEW HOPE ROAD AND
            OLIVAR WILSON ROAD.

&&

CME
Local storm report, Mar 8, 11:17 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1117 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     HAIL             JONESVILLE              31.62N 91.83W
03/08/2011  E1.00 INCH       CATAHOULA          LA   LAW ENFORCEMENT

&&
Local storm report, Mar 8, 11:32 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLASH FLOOD      TAYLORSVILLE            31.83N 89.43W
03/08/2011                   SMITH              MS   LAW ENFORCEMENT

            FLOODING CONTIUES TO INUNDATE SEVERAL CITY ROADS BUT IS
            SLOWLY RECEEDING.

&&

JALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:43 PM CSTSevere Thunderstorm WarningJANCatahoula, Concordia77 min
Mar 8, 9:58 PM CSTSevere Thunderstorm WarningJANCatahoula62 min
Mar 8, 10:47 PM CSTSevere Thunderstorm WarningJANCatahoula, Concordia43 min
Mar 8, 11:16 PM CSTSevere Thunderstorm WarningJANConcordia, Franklin, Tensas44 min
Mar 8, 11:30 PM CSTFlash Flood WarningJANCatahoula3 hr
Mar 9, 12:07 AM CSTSevere Thunderstorm WarningJANConcordia23 min
Mar 9, 12:28 AM CSTFlash Flood WarningJANCatahoula, Concordia3 hr
Mar 9, 12:58 AM CSTSevere Thunderstorm WarningJANConcordia47 min
Mar 9, 2:34 AM CSTFlash Flood WarningJANCatahoula116 min
Mar 9, 2:47 AM CSTFlash Flood WarningJANTensas118 min
Mar 9, 3:24 AM CSTFlash Flood WarningJANCatahoula, Concordia2 hr
Mar 9, 4:28 AM CSTAreal Flood WarningJANCatahoula6 hr

Nearby

Flash Flood Warnings in Louisiana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.